Log in
AF Association
16,405 members19,519 posts

Home From Hospital

Went to hospital last Sunday by ambulance. Husband found me out and not breathing. Breathing tube, stomach pumped and ended up in icu and then hospital room. All I remember was having a headache. Have afib and had abliation and cardioversion back in March. All started last December with afib. They think I had a bad sinus, asthma, or lung infection. Am wheezing, have some voice box damage and heart rate and bp very high. My rate and bp were good before all this. Now I am back to square one. Cardiologist said just watch it. Not reassuring. Has anyone had an experience with passing out? Never happened to me before. Now I am frightened to be alone. Thanks.

27 Replies
oldestnewest

What medication, if any, were you on?

Reply

Metoprolol tartrate, Eliquis, fosinopril and Crestor.

Reply

Oh you poor thing! How frightening for you all. I have never passed out so can't help there. Have you been told why this could have happened?

Reply

Many different doctors. Some say maybe asthma, sinus infection. Seems odd to me. My cardiologist was not very helpful. Just watch for afib. With bp and heart rate I think my chances of afib are pretty high. Also, feel so weak. Thank yiu for your concern. Say a pray. I believe we all need them.

1 like
Reply

Since when does a sinus infection cause one to psss out? Why did they send you home with the high blood pressure and fast heart rate? Pardon me for asking but what is your age? I have my reasons for asking. Also, you may need a medication readjustment. I said a prayer for you. Don’t be left alone. Thank goodness that your husband found you.

2 likes
Reply

I am female 64. That is what we wondered. Scarey. Seeing primary tomorrow.

Reply

That will be good. Write down a list of concerns/questions. Otherwise you might forget. Good luck to you. You will be fine! Ask God to see to it ... he will!!

Reply

Hope you can get some answers from the doctor when you go. I’m so tired of cardios who don’t want to talk about Afib...”just take your meds like a good girl and everything will be just fine”. Grrr

1 like
Reply

No, that sounds awful! I have nearly passed out a few times and it is certainly scary, I can understand your fear.

Reply

Thank you. Say prayers for all of us with health issues.

1 like
Reply

Oh how awful, you poor thing - and what a dreadful shock for your husband, too :(

Sorry I haven’t got any experience or wisdom to share, but am sending sympathy and prayers.

I’m not surprised you’re frightened to be alone - anyone would be after that. I wonder if there’s someone who can support you in pushing for more helpful answers and action from the doctors? Sometimes understanding more - and knowing we have medics who are doing their best for us - can massively help our confidence. (And not knowing what’s happening, and why, just feeds our fears.)

Really hope you start to feel better and get some helpful support. Xx

2 likes
Reply

I have had to be hospitalized when I had a chest infection, breathing became very difficult and HR very high. Stayed in hospital for 5 days. All Affers should be extra careful if you pick up a chest infection. I struggled for breath and my oxygen levels were very low but I never passed out, felt very wobbly at times. Treatment was intravenous antibiotics and monitoring of my HR. Hope you feel better soon and regain your confidence.

Cassie

Reply

Thank you. The breathing tube was not good. Had it in for 20 hours woke up right before they took it out. That was enough to make my heart rate go nuts. Still high but am so tired. See doctor next wee. Stay well

Reply

Hi Rebma :-) what a horrible experience for both you and your husband. I hope you are feeling better now.

I have nearly passed out a few times but managed to save myself by sitting laying down and slow deep breathing. I now know it was due to AF preventing the blood from circulating correctly and allowing oxygen to reach the brain.

Asthma clearly adds to the problem, I know my AF has been worse during bad chest infections so you are not alone .

I think being aware of the possibility that this may happen and not being anxious about it is a good thing to do. Being anxious can lead to fast shallow breathing and that isn't good for Asthma or AF .

2 likes
Reply

The breathing tube is probably the cause of your sore voice box - I did not have a tube put down. I did have about 6 nebulizers over a period of 2 days which made my HR sky rocket but apparently this is normal. It really is quite alarming and frightening when you cannot get your breath, they kept trying to get me to lie down but that was awful I could only breath when propped up fully.

Cassie

Reply

Rebma what a horror you as well as your poor husband must be beside yourself. Doesn’t sound as if you have a very caring cardiologist. Do you have an Electrophysiologist? It wouldn’t do any harm to see one.as soon as I went into afib . Has your Dr mentioned a pacemaker?Once my heart beating at a normal pace all dizziness subsided and no more fear of passing out Good Luck

Reply

It may be that you need a pacemaker Rebma, I have one fitted and have been fine since as the symptoms after ablation were of passing out so please go back to your cardiologist and insist on further investigations. Good luck x

1 like
Reply

Sorry to hear that Rebma.

You said you remember havingheadache before you passed out and you were told in the hospital the blood pressure was high! so if you try to check your blood pressure at keast twice a day that might help to prevent further episodes

Did you have high blood pressure before this episode? also what was the reading when they checked it in the hospital?

Hope you get well soon

Reply

Hi Reba....similar happened to me was just a week out of hospital after been taken by ambulance with breathlessness in November when I was first diagnosed with A/F..and put on medication..was sitting at table having hot soup felt weak light headed..leaned on table next thing I knew I was down on the floor had passed out ...luckily I had phone with me phoned son he then got paramedics who said it was hot soup and low blood pressure plus oxygen was low ..was taken back into hospital five days apparently it was medications too strong a dose...been ok since....with medication changed maybe you should get GP to check your meds!...take care all the best...

Reply

Flecainide caused my total collapse.

Reply

Yes, me too! I was on Flecainide for 7 years with no adverse effects, but one day (two years ago) I blacked out in the kitchen (don't know for how long). My husband found me and woke me. I was admitted into cardiology; the doctor changed my medication to Amiodarone, saying the Flecainide was probably the culprit, causing catastrophic fall in blood pressure. I was also diagnosed with very low B12 level. Amiodarone is toxic taken long term so it was later changed to Dronedarone, which wasn't as effective as Flecainide.

I had a cryoballoon ablation in May this year. I'm really well so far, hoping to stop the medication next month at the three month follow-up. I suffered from PAF for 18 years; really hope my troubles are over!

Reply

How frightening for you both! I am not surprised that you are frightened being on your own. Did they do other tests on you at all? Maybe have a word with your GP about your concerns. I know when I had a chest infection I felt very light headed but didn’t pass out.

I hope you feel better soon

Reply

Flecainide caused me some dreadful dizzy spells used it as Pip and had along episode of AF and galloping heartbeats increased dose as advised and had a dreadful week of heart feeling as if twisting(!!!!) and feeling dizzy only finally passed out when in a and e and beeing filled with anaesthetic for cardioversion

Reply

My cardio said never use Flecainide alone as a PIP - always take Bispropolol first, as Flecainide can increase heart rate, which is the last thing you want.

Reply

Very scarey for you. I definitely understand why you would not want to be alone. I felt that way just with first PAF episode but slowly I am trying to get independence but it is a challenge. Glad you are hope and hope soon you will feel better and maybe you can start getting your confidence back

Reply

Perhaps you could get one of those monitoring necklaces that alert an emergency response service if ever you pass out ? What an awful experience for you. My sympathies.

Reply

Has any doctor suggested a sleep study to check you for Sleep Apnea? Just a thought. Take care. xx irina

Reply

You may also like...